Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 109, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 15, 2019, 6:39 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2019, 6:39 PM EST (23:39 UTC)
- Expired
- Dec 16, 2019, 1:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
150 WHUS71 KPHI 152339 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 639 PM EST Sun Dec 15 2019 ANZ450-451-160600- /O.CAN.KPHI.GL.W.0029.000000T0000Z-191216T0000Z/ /O.NEW.KPHI.SC.Y.0109.191215T2339Z-191216T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 639 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Additional Small Craft Advisory conditions are possible Tuesday into Wedensday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-160045- /O.CAN.KPHI.GL.W.0029.000000T0000Z-191216T0000Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 639 PM EST Sun Dec 15 2019 ...GALE WARNING IS CANCELLED... Winds and seas have subsided, thus the Small Craft Advisory has been cancelled. Additional Small Craft Advisory conditions are possible Tuesday into Wednesday. $$ ANZ430-431-454-455-160045- /O.CAN.KPHI.SC.Y.0108.000000T0000Z-191216T0200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 639 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided, thus the Small Craft Advisory has been cancelled. Additional Small Craft Advisory conditions are possible Tuesday into Wednesday. $$
1 follow-up statement
394 WHUS71 KPHI 160554 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1254 AM EST Mon Dec 16 2019 ANZ450-451-160700- /O.EXP.KPHI.SC.Y.0109.000000T0000Z-191216T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 1254 AM EST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds have diminished below advisory criteria. Therefore, the small craft advisory will be allowed to expire. $$ CMS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:44 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 15, 3:44 PM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
344 PM EST Sun Dec 15 2019
.SYNOPSIS...
High pressure will move from overhead of the region tonight to
offshore on Monday morning. A warm front will slowly lift through
part of the area on Monday. A wave of low pressure tracking along
the warm front will move across the area on Tuesday before departing
Tuesday night. An Arctic cold front will move through the region on
Wednesday. High pressure is expected to build in for the end of the
week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The tight pressure gradient between low to our northeast and high
pressure building in from the west will weaken this evening and
overnight as the high moves overhead of the Mid-Atlantic region.
Before it does so, gusty wind will continue for a few more hours,
before dropping off by sunset or shortly after. Winds will lighten
then become light and variable overnight.
Most of the night will remain precipitation free until very late in
the night. Any clouds from the daytime will dissipate by the early
evening, before more clouds fill in overnight. If clouds remain
cleared out long enough and winds become light enough, temperatures
may actually cool down more than forecast which could have an effect
on precipitation types as we go into Monday. There is a chance that
some precipitation could begin during the early morning hours,
just before sunrise. It looks like once precipitation moves in,
it would begin as mostly snow everywhere, except across southern
Delaware and Maryland where a mix of rain, sleet, and snow
could occur at the onset. Little to no accumulation is expected
through 7 am Monday, but that will change during the day as
discussed below.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Some of the details of the upcoming winter weather event are
beginning to resolve themselves. 150 kt 300 mb jet streak will lift
from south to north through the region Monday morning, and behind
it, a warm front will extend out ahead of developing low pressure
over the Gulf Coast states. Meanwhile, surface high pressure over
New Jersey Monday morning will move out to sea in the afternoon.
Light overrunning precip will develop out ahead of the warm front
and will move into Delmarva and the Delaware Valley Monday by late
Monday morning. Initially, temperatures will be cold enough to
support snow throughout, but as the warm front lifts north,
temperatures will warm above freezing, and the rain/snow line should
lift to around Philadelphia by lunchtime. Snow, or a mix of rain and
snow, will continue across the Lehigh valley, and most of northern
New Jersey, while snow continues north of I-80.
The change with this forecast compared with the previous model runs
is that the low is taking a bit more of a southern track. This
brings the heaviest QPF a bit farther south, and results in less QPF
for the southern Poconos, lehigh Valley, and far northern New
Jersey, and slightly higher amounts for southern New Jersey and
Delmarva. For the southern Poconos, this also results in slightly
lower forecast snow amounts, now generally on the order of 1-2
inches for Monday and Monday night.
Precip ramps up Monday night and Tuesday as the low lifts to the
north, and passes over Delmarva and southern New Jersey by Tuesday
afternoon.
In terms of sensible weather/p-type, precip should change to all
rain across southern New Jersey, portions of southeast Pennsylvania,
and Delmarva by late Monday afternoon, and should continue as rain
through the duration of the event into Tuesday evening as 1000-500
mb thicknesses rise to above 550 dam and 850 mb temps will be above
+6C. Moderate to locally heavy rain is possible with the passage of
the low late Monday night through Tuesday afternoon. Over an inch of
liquid equivalent is possible during the duration of the event.
For areas mainly along and north of the Fall Line, 850 mb temps
gradually warm to above freezing, but it will take some time for
surface temps to rise above freezing. As a result, a prolonged
period of sleet and freezing rain, eventually changing to rain and
freezing rain should persist across those areas Monday night through
Tuesday morning, then precip changes to plain rain.
For the southern Poconos, the wintry weather continues through
Tuesday afternoon.
Will go ahead and issue a Winter Weather Advisory for areas mainly
along and north and west of I-95 from Monday afternoon through
Tuesday morning, and for areas north of I-80 until Tuesday
afternoon.
Low pressure departs Tuesday evening and moves out to sea Tuesday
night. Behind the departing low, a surge of colder air filters into
the region as a cold front works its way to the south and east.
There may be some wintry precip, especially up north, with the cold
frontal passage, but conditions should dry out after midnight
Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Overview...
A fairly progressive pattern for the middle and latter part of the
week. At upper levels, a sharp shortwave trough will bring a shot of
cold air to the region for the midweek period. This could be
accompanied by scattered snow squalls in parts of the area. Heading
later into the week, there will be a gradual trend for the building
of extensive ridging over the central US, likely leading to
significant warm anomalies there over the next week or two. However,
current indications are that at least through this period, the
prevailing ridge axis location will be too far west for those large
warm anomalies to work into the Northeast and mid-Atlantic. A
continued tendency for cold surface high pressure to be centered to
our north will also make it difficult for us to see more than a
tempered and gradual warm-up even as ridging to our west expands
further towards the weekend. There are also hints of a coastal storm
developing next weekend, but this remains highly uncertain.
Dailies...
Wednesday-Wednesday night... An Arctic shortwave and associated
surface low and cold front will dive southeast into New England on
Wednesday. Very robust shortwave with 500mb height anomalies in the
range of -2 to -2.5 SD in the base of the trough. 850mb temperature
anomalies as low as -20C in the heart of this trough. So this is
going to bring quite a cold blast to the Northeast and mid-Atlantic
for midweek. The main question for Wednesday is whether this Arctic
blast will be preceded by snow squalls. This will largely depend on
trough positioning. Overall, looks to be a favorable, potentially
very favorable, setup for snow squalls in areas that experience the
strongest forcing and lift from the trough and front. The concern
locally has been whether we may be too far south to experience the
more favorable dynamics. In those dynamically favored areas, most
guidance indicates an environment of steep low level lapse rates,
non-zero CAPE (~25-75J/kg), and high relative humidities (>80%) in
the boundary layer and snow growth zone. These are all the things
one would look for to see snow squalls, and most model Snow Squall
Parameter values are also quite high ahead of the front. I fully
expect intense snow squalls in parts of the Northeast on Wednesday,
and currently think northern NJ and the Poconos are probably fair
game for this potential, but am less confident further south. I
bumped PoPs up to chance across the far northwest and expanded
slight chance PoPs a little further southeast to account for this.
We will continue to watch this over the next couple days. Overnight,
behind the front, plunging temperatures as Arctic air pours into the
region. Teens and low 20s will be common for lows with wind chill
values in the single digits. Did not want to take temps quite a low
as some of the colder guidance due to the wind allowing for
continued mixing, but the wind chills will make it feel colder.
Thursday-Friday... High pressure in control behind the Arctic front,
so it should be dry, but cold. In particular, the daytime period on
Thursday looks very cold. Many areas will fail to get out of the 20s
during the day, with some teens for highs in the far north. Thursday
night looks like an excellent radiational cooling setup as high
pressure crests overhead, so even with some warming temperatures
aloft I expect it to be about as cold as Wednesday night, though
without much wind it will not feel quite as cold. Some moderation by
Friday as heights rise and 850mb temperatures warm considerably.
Most areas should add about 10 degrees to their Thursday highs,
though that still leaves us below average.
Next weekend... Lots of uncertainty as usual this far in advance.
Global model guidance, especially the GFS and EC, had been showing
potential for the development of a phased coastal storm over the
weekend. They have backed off that idea on their latest runs due to
keeping the northern and southern streams separate. We have many
days to watch this and there will probably be more large swings in
the guidance in the days ahead. This period should start to come
into better focus towards the middle of the week as the storm from
the early part of this week moves away.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of Today...VFR. Gusty west to northwest winds 15-20 knots, with
gusts 20-30 knots and occasional gusts up to 35 knots. Wind gusts
will diminish by this evening. --High confidence.
Tonight...VFR conditions will continue through the night. Winds will
become light and variable overnight. --High confidence.
Monday...Conditions will start VFR at the start of Monday, however,
deteriorating conditions will develop through the morning and
into the afternoon as snow, then a wintry mix of precipitation
spreads northward across the area. As snow begins initially,
MVFR will develop briefly, before lowering to IFR through the
morning and into the afternoon. Light and variable winds early
will become northeast to east 5-10 knots. --High confidence in
diminishing conditions. Lower confidence in timing and
precipitation type changes.
Outlook...
Monday...Sub-VFR conditions in snow, then a wintry mix for
KRDG/KABE/KTTN. Snow in the morning changes to plain rain for
KMIV/KACY/KILG/KPHL/KPNE by Monday afternoon, then Restrictions
likely with a mix of rain and snow. Light SE winds become E-NE less
than 10 kt in the afternoon.
Monday night...Sub-VFR in rain at I-95 corridor terminals and for
KMIV/KACY. Sub-VFR in snow, sleet, and freezing rain at KRDG/KABE. E-
NE winds less than 10 kt.
Tuesday...Sub-VFR in rain, except freezing rain possible at KABE. NE
winds become NW less than 10 kt.
Tuesday night...Improving conditions through the night. NW winds 10-
15 kt with gusts up to 20 kt.
Wednesday-Wednesday night... Mainly VFR. Slight chance of an
afternoon or evening snow shower or squall with brief sub-VFR
conditions especially north of TTN. West-northwest wind of 10 to 15
kt with gusts up to 30 kt possible, diminishing overnight. Moderate
confidence.
Thursday-Friday... VFR. Light northwest winds becoming light and
variable on Friday. High confidence.
&&
.MARINE...
Rest of Today...The Gale Warning for the New Jersey Atlantic coast
and Small Craft Advisory for the Delaware Bay and Delaware Atlantic
coast remain in effect for the rest of this afternoon into this
evening as gusty winds remain along the waters.
Tonight...The Small craft Advisory will likely be able to be dropped
this evening for the Delaware bay and Delaware Atlantic coast as
winds diminish below advisory levels.
The Gale Warning for the New Jersey Atlantic coast will likely be
able to be converted to a Small Craft Advisory this evening as winds
diminish some. Later this evening and overnight, the advisory will
likely be able to be dropped as winds and seas continue to diminish
below advisory levels.
Outlook...
Monday...Sub-SCA winds/seas expected. A chance of snow and VSBY
restrictions.
Monday night...Sub-SCA winds/seas expected. A chance of rain and
VSBY restrictions.
Tuesday...SCA winds/seas probable with VSBY restrictions.
Tuesday night...SCA conditions with strong NW winds.
Wednesday-Wednesday night... SCA conditions expected with a period
of gale force conditions possible due to northwest winds gusting up
to 35 kt. Seas 3 to 5 feet.
Thursday-Thursday night... SCA conditions may linger into Thursday
morning, but are expected to diminish below advisory levels for the
afternoon through the overnight.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 1 PM Monday to 7 AM EST Tuesday
for PAZ060>062-070-071-101>106.
Winter Weather Advisory from 1 PM Monday to 1 PM EST Tuesday
for PAZ054-055.
NJ...Winter Weather Advisory from 1 PM Monday to 7 AM EST Tuesday
for NJZ007>010-012-015.
Winter Weather Advisory from 1 PM Monday to 1 PM EST Tuesday
for NJZ001.
DE...None.
MD...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ450>453.
Small Craft Advisory until 9 PM EST this evening for ANZ430-
431-454-455.
&&
Synopsis...O'Brien
Near Term...Robertson
Short Term...MPS
Long Term...O'Brien
Aviation...MPS/O'Brien/Robertson
Marine...MPS/O'Brien/RobertsonHazardous weather outlook, Dec 15, 4:51 PM EST, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 451 PM EST Sun Dec 15 2019 NJZ007>010-012-015-PAZ060>062-070-071-101>106-162200- Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 451 PM EST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-PAZ054-055-162200- Sussex-Carbon-Monroe- 451 PM EST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-MDZ008-NJZ013-016>019-162200- New Castle-Cecil-Western Monmouth-Salem-Gloucester-Camden- Northwestern Burlington- 451 PM EST Sun Dec 15 2019 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A period of snow to a wintry mix is possible Monday before changing to rain. If colder air lingers longer, some slippery conditions will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-162200- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 451 PM EST Sun Dec 15 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-454-455-162200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 451 PM EST Sun Dec 15 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>453-162200- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 451 PM EST Sun Dec 15 2019 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:33 AM EST | Small Craft Advisory | PHI | 15 hr | |
| Dec 15, 3:24 PM EST | Winter Weather Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 51 hr |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.